Can I be sensitive to other medications with hypothyroid?

I`m still waiting for my next increase of levothyroxine, to 100 mcg from 75 mcg and have been getting joint pains in my knees and wrists. So I`ve been taking pain medicines and then realized I`m getting sweats and nausea again.

I`m seeing my doctor tomorrow and I`ll ask for the other blood tests like ferritin etc

Thanks

6 Replies

oldestnewest
  • You definitely need a rise in thyroid medication. Muscle/joint pain is also a clinical symptom. It's a hormone we need in our receptor cells (T3).

    Also any other medication/supplements we should take 4 hours apart from levothyroxine so as not to interfere with the uptake.

  • Thanks shaw,

    I wasn`t clear in my question.

    I take tramadol for a bad back but not near the time I take levothyroxine. I saw online at patient uk that tramadol may not be suitable for people with thyroid conditions. I sometimes have morning nausea and wondered if the tramadol build up maybe the cause? I didn`t take tramadol today and it`s strange but I feel more clear headed- as though my levo is working better.

    I will have to taper them though as I believe it`s dangerous to just stop them.

    I am asking the doctor tomorrow about this plus I`ll ask for ferritin etc blood tests.

    I`m 3 weeks in on 75 mcg levo so not due an increase just yet.

  • No, it may be a bit early for an increase yet. Some doctors will increase after 4 weeks but normally it is around 6 weeks for increases.

  • Bilateral joint pain can also be a sign of inflammatory arthritis so I hope your gp checks your ESR and CRP for inflanmation and perhaps your rheumatoid factor and vitamin D levels too if possible. Not everything is always thyroid related.

  • I hope that this is some help but I also take both thyroxine and tramadol and has the yuk sick feeling when taking them at the same time. I find that if I take the thyroxine first thing on an empty stomach and then have breakfast an hour later and take the tramadol after it that helps and I don't feel sick.

  • Thank you for your reply,

    I`m stumped. I saw my doctor and he said my nausea may be because of the tramadol. I`m beginning to think it maybe because I need an increase in thyroxine?

    Thanks for your suggestion, I haven`t been taking them together but I`ll try to make sure I have food 1st.

You may also like...